MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 UNIVERSAL TB TRAY INSERTR; KNEE INSTRUMENT : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US SP*2 UNIVERSAL TB TRAY INSERTR; KNEE INSTRUMENT : INSERTION DEVICES
Catalog Number 966384
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "the definitive tibial tray insert of reference (removed) of the equipment (removed) apparently is damaged does not allow to grasp the definitive tibial plate, wear is evidenced that prevents the correct coupling." the product was not returned to depuy synthes, however photos were provided for review.See attachment source file - external reporte de novedad.Colectivo 453504.Clínica rosario centro the photo investigation revealed that sp*2 universal tb tray insertr shows the presence of wear however with the available evidence reported will not hold/ retain allegation remians unconfirmed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 universal tb tray insertr would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The tibial tray insert is damaged, it does not allow to grasp the tibial plate, wear is evidenced and prevents the correct coupling.There was no negative consequence to the patient or in the procedure, surgeon decided to place the tibia implant manually and then impact, but it is necessary to change the product.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, "the definitive tibial tray insert of reference (removed) of the equipment (removed) apparently is damaged does not allow to grasp the definitive tibial plate, wear is evidenced that prevents the correct coupling." the product was not returned to depuy synthes, however photos were provided for review.See attachment source file - external reporte de novedad.Colectivo 453504.Clínica rosario centro.The photo investigation revealed that sp*2 universal tb tray insertr shows the presence of wear however with the available evidence reported will not hold/ retain allegation remians unconfirmed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 universal tb tray insertr would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and it was stated that the reported piece was marked with red tape and was returned in the equipment and did not generate delay in the surgical procedure because the specialist was given notice of the novelty in time and the definitive tibial plate was placed manually and finished fixing with the definitive impactor.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received, "the definitive tibial tray insert of reference (removed) of the equipment (removed) apparently is damaged does not allow to grasp the definitive tibial plate, wear is evidenced that prevents the correct coupling." the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that sp*2 universal tb tray insertr shows the presence of wear however with the available evidence reported will not hold/ retain allegation remains unconfirmed.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 universal tb tray insertr would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: corrected: h6 medical device problem code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the definitive tibial tray insert of reference (removed) of the equipment (removed) apparently is damaged does not allow to grasp the definitive tibial plate, wear is evidenced that prevents the correct coupling." the product was not returned to depuy synthes; however, photos were provided for review.See source file - (b)(4).The photo investigation revealed that sp*2 universal tb tray insertr shows the presence of wear however with the available evidence reported will not hold/ retain allegation remians unconfirmed.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 universal tb tray insertr would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the definitive tibial tray insert of reference (removed) of the equipment (removed) apparently is damaged does not allow to grasp the definitive tibial plate, wear is evidenced that prevents the correct coupling.There is no negative inicidence in the patient or in the procedure because the dra decided to place the tibia implant manually and then impact, but it is necessary to change the product.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed signs of heavy usage on the overall surface of the sp*2 universal tb tray insertr.Additionally, the tabs of the main block were found broken and deformed at its edges.Broken fragments were not returned for evaluation.It is important to mention that only the product code could be observed on the device surface.Breakage can be traced to excessive force applied during trialing or by improper handling or care during repetitive usage.However, taking in consideration the aspect of the device, the observed conditions were identified as end of life indicators, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be completely performed since the mating device was not returned for evaluation.It is important to mention that the knob mechanism did function as intended.A manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.The overall complaint was confirmed as the observed condition of the sp*2 universal tb tray insertr would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.

Common Device Name
KNEE INSTRUMENT : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18436161
Report Number1818910-2024-00229
Device Sequence Number7155352
Product Code LXH
UDI-Device Identifier10603295248262
UDI-Public(01)10603295248262
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/02/2024
01/09/2024
11/22/2024
01/20/2025
02/11/2025
02/21/2025
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/10/2024
01/11/2024
11/25/2024
01/21/2025
02/12/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown